JOURNAL BROWSE
Search
Advanced SearchSearch Tips
THE h × p FINITE ELEMENT METHOD FOR OPTIMAL CONTROL PROBLEMS CONSTRAINED BY STOCHASTIC ELLIPTIC PDES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
THE h × p FINITE ELEMENT METHOD FOR OPTIMAL CONTROL PROBLEMS CONSTRAINED BY STOCHASTIC ELLIPTIC PDES
LEE, HYUNG-CHUN; LEE, GWOON;
  PDF(new window)
 Abstract
This paper analyzes the version of the finite element method for optimal control problems constrained by elliptic partial differential equations with random inputs. The main result is that the error bound for the control problems subject to stochastic partial differential equations leads to an exponential rate of convergence with respect to p as for the corresponding direct problems. Numerical examples are used to confirm the theoretical results.
 Keywords
version;finite element method;optimal control;stochastic elliptic equation;Karhunen- expansion;error estimates;
 Language
English
 Cited by
 References
1.
E. H. Georgoulis and E. Suli, Optimal error estimates for the hp-version interior penalty discontinous Galerkin finite element method, IMA J. Numer. Anal., 25 (2005), 205-220. crossref(new window)

2.
P. Houston, C. Schwab, and E. Suli, Discontinuous hp-finite element methods for advection-diffusion-reaction problems, SIAM J. Numer. Anal., 39 (2002), 2133-2163. crossref(new window)

3.
I. Mozolevski and E. Suli, A priori error analysis for the hp-version of the discontinuous Galerkin finite element method for the biharmonic equation, Comput. Meth. Appl. Math., 3 (2003), 1-12.

4.
I. Mozolevski, E. Suli, and P. R. Bosing, hp-version a priori error analysis of interior penalty discontinuous Galerkin finite element approximations to the biharmonic equation, J. Sci. Comput., 30 (2007), 465-491. crossref(new window)

5.
D. Schotzau and C. Schwab, Time discretization of parabolic problems by the hp-version of the discontinous Galerkin finite element method, SIAM J. Numer. Anal., 38 (2000), 837-875. crossref(new window)

6.
I. Babuska, R. Tempone, and G. E. Zouraris, Galerkin finite element approximations of stochastic elliptic partial differential equations, SIAM J. Numer. Anal., 42 (2004), 800-825. crossref(new window)

7.
I. Babuska, R. Tempone, and G. E. Zouraris, Solving elliptic boundary value problems with uncertain coefficients by the finite element method: the stochastic formulation, Comput. Method Appl. Mech. Engrg., 194 (2005), 1251-1294. crossref(new window)

8.
P. Frauenfelder, C. Schwab, and R. A. Todor, Finite elements for elliptic problems with stochastic coefficients, Comput. Method Appl. Mech. Engrg., 194 (2005), 205-228. crossref(new window)

9.
I. Babuska and P. Chatzipantelidis, On solving elliptic stochastic partial differential equations, Comput. Method Appl. Mech. Engrg., 191 (2002), 4093-4122. crossref(new window)

10.
I. Babuska, K. Liu, and R. Tempone, Solving stochastic partial differential equations based on the experimental data, Math. Models Methods Appl. Sci., 13 (2003), 415-444. crossref(new window)

11.
M. K. Deb, I. Babuska, and J. T. Oden, Solution of stochastic partial differential equations using Galerkin finite element techniques, Comput. Method Appl. Mech. Engrg., 190 (2001), 6359-6372. crossref(new window)

12.
M. D. Gunzburger, H.-C. Lee, and J. Lee, Error estimates of stochastic optimal Neumann boundary control problems, SIAM J. Numer. Anal., 49 (2011), 1532-1552. crossref(new window)

13.
H.-C. Lee and J. Lee, A Stochastic Galerkin Method for Stochastic Control Problems, Commun. Comput. Phys., 14 (2013), 77-106. crossref(new window)

14.
L. S. Hou, J. Lee, and H. Manouzi Finite Element Approximations of Stochastic Optimal Control Problems Constrained by Stochastic Elliptic PDEs, J. Math. Anal. Appl. Vol., 384 (2011), 87-103. crossref(new window)

15.
C. Schwab and R. A. Todor, Sparse finite elements for elliptic problems with stochastic loading, Numer. Math., (2003), 707-734. crossref(new window)

16.
K. Chrysafinos, Moving mesh finite element methods for an optimal control problem for the advection-diffusion equation, J. Sci. Comput., 25 (2005), 401-421. crossref(new window)

17.
M. D. Gunzburger, L. S. Hou, and T. Svobodny, Analysis and finite element approximation of optimal control problems for the stationary Navier-Stokes equations with distributed and Neumann controls, Math. Comp. 57 (1991), 123-151. crossref(new window)

18.
M. D. Gunzburger, L. S. Hou, and T. Svobodny, Analysis and finite element approximation of optimal control problems for the stationary Navier-Stokes equations with Cirichlet controls, RAIRO Model. Math. Anal. Numer., 25 (1991), 711-748. crossref(new window)

19.
M. D. Gunzburger and L. S. Hou, Finite-dimensional approximation of a class of constrained nonlinear optimal control problems, SIAM J. Control. Optim., 34 (1996), 1001-1043. crossref(new window)

20.
L. S. Hou and S. S. Lavindran, A penalized neumann control approach for solving an optimal dirichlet control problem for the Navier-Stokes equations, SIAM J. Control. Optim., 36 (1998), 1795-1814. crossref(new window)

21.
I. Babuska, B. A. Szabo, and I. N. Katz, The p-version of the finite element method, SIAM J. Numer. Anal., 18 (1981), 515-545. crossref(new window)

22.
W. Gui and I. Babuska, The h, p and h-p versions of the finite element method in 1 dimension. I. The error analysis of the p-version, Numer. Math., 49 (1986), 577-612. crossref(new window)

23.
W. Gui and I. Babuska, The h, p and h-p versions of the finite element method in 1 dimension. II. The error analysis of the h- and h-p versions, Numer. Math., 49 (1986), 613-657. crossref(new window)

24.
W. Gui and I. Babuska, The h, p and h-p versions of the finite element method in 1 dimension. III. The adaptive h-p version, Numer. Math., 49 (1986), 659-683. crossref(new window)

25.
B. Guo and I. Babuska, it The h-p version of the finite element method. I. The basic approximation results, Comput. Mech., 1 (1986), 21-41. crossref(new window)

26.
I. Babuska and B. Q. Guo, The h-p version of the finite element method for domains with curved boundaries, SIAM J. Numer. Anal., 25 (1988), 837-861. crossref(new window)

27.
B. Guo, The h-p version of the finite element method for elliptic equations of order 2m, Numer. Math., 53 (1988), 199-224. crossref(new window)

28.
I. Babuska and H.-S. Oh, The p-version of the finite element method for domains with corners and for infinite domains, Numer. Methods Partial Differential Eq., 6 (1990), 371-392. crossref(new window)

29.
I. Babuska and M. Suri, The p and h-p versions of the finite element method, basic principles and properties, SIAM Rev., 36 (1994), 578-632. crossref(new window)

30.
I. Babuska and J. M. Melenk, The partition of unity finite element method, Technical Note BN-1185, Inst. Phys. Sci. Tech., (1995).

31.
I. Babuska and F. Ihlenburg, Finite element solution of the Helmholtz equation with high wave number part II: The h-p version of the FEM, SIAM J. Numer. Anal., 34 (1997), 315-358. crossref(new window)

32.
P. Chen and A. Quarteroni, Weighted Reduced Basis Method for Stochastic Optimal Control Problems with Elliptic PDE Constraint, SIAM/ASA J. Uncert. Quant., 2 (2014), 364-396. crossref(new window)

33.
E. Rosseel and G. N.Wells, Optimal control with stochastic PDE constraints and uncertain controls, Comput. Methods Appl. Mech. Engrg., (2012), 152-167.

34.
H. Tiesler, R. M. Kirby, D. Xiu, and T. Preusser, Stochastic collocation for optimal control problems with stochastic PDE constraints, SIAM J. Control Optim., 50 (2012), 2659-2682. crossref(new window)

35.
M. Eigel, C. J. Gittelson, C. Schwab, and E. Zander, A convergent adaptive stochastic Galerkin finite element method with quasi-optimal spatial meshes, ESAIM: M2AN, 49 (2015), 1367-1398. crossref(new window)

36.
R. Adams, Sobolev Spaces, Academic, New York, 1975.

37.
J. Galvis and M. Sarkis, Approximating infinity-dimensional stochastic Darcy's equations without uniform ellipticity, SIAM J. Numer. Anal., 47 (2009), 3624-3651. crossref(new window)

38.
S. C. Brenner and L. R. Scott, The mathematical theory of finite element methods, Second Edition, Springer, 2002.

39.
R. G. Ghanem and P. D. Spanos, Stochastic finite elements: A spectral approach, Springer-Verlag, 1991.

40.
W. Luo, Wiener chaos expansion and numerical solutions of stochastic partial differential equations, Ph.D. thesis, California institute of technology, Pasadena, California 2006.

41.
F. Brezzi, J. Rappaz, and P. Raviart, Finite-dimensional approximation of nonlinear problems. Part I: Branches of nonsingular solutions, Numer. Math., 36 (1980), 1-25. crossref(new window)

42.
M. Crouzeix and J. Rappaz, On numerical approximation in bifurcation theory, Masson, Parix, 1990.

43.
V. Girault and P. Raviart, Finite element methods for Navier-Stokes equations, Springer, Berlin, 1986.

44.
D. Xiu, Numerical methods for stochastic computationss, Princeton, 2010.